U.S. doctors online nowAsk doctors free
A 32-year-old female asked:

Tylenol codeine. i was in the er last night, i have acute paryntis, they prescribe tylenol codeine. it says 1-2 pills every 4-6 hours, i took two last night on the way home about 12:30 am, one this morning at about 11 am...another about 5pm, and a third b

2 doctor answers2 doctors weighed in
Dr. Heidi Fowler
Psychiatry 25 years experience
You : You referred to feeling "paranoid". I am not sure if you are using the term loosely to refer to feeling apprehensive about the size of your pupils and your breathing. If you are using the term paranoid literally, then it may be helpful to know that feelings of paranoia can be a side effect of Codeine use.
Dr. Stephen Christensen
Family Medicine 35 years experience
Since : Since you posted your question a week ago, you've no doubt addressed this issue by now. Your use of this medication was well within the prescription guidelines. Indeed, you could have taken it as prescribed (2 tablets every 4 to 6 hours), and you would have done fine, although you might have been more sleepy. Even small doses of narcotics (such as codeine) will make your pupils constrict. This is not a sign of overdose or an adverse reaction. As for your shallow breathing, the small doses of Codeine you were taking would not have affected your breathing to any extent. I hope that helps lay your concerns to rest, and i hope you're feeling better!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 4, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.